MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number 45891
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Dhr review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector).A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the pasv valve luer hub while making a connection with the nc.Grasping the pasv valve hub while connecting a syringe/tubing set to the nc can transmit additional torque to the pasv female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.The device history records for the bioflo pasv picc packaging and picc assembly lots were reviewed for any deviations related to the reported hub crack failure mode.The review confirms that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) writ labeling review: the dfu that is supplied in bioflo kits item number contains the following precaution: it is recommended that only luer lock accessories be used with the bioflo" picc with endexo" and pasv" valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
A distributor reported and end user experienced an issue with a biostable picc with pasv after indwell.The picc had been placed in the patient's arm, and was being used for antibiotics, tpn and chemotherapy.The patient called from home to report to their provider that the hub had cracked.It was reported the picc was removed by another provider and not the hospital that reported this complaint, therefore the device is not available for return.It was not reported if the picc was replaced, however, it is reasonable to conclude the picc was replaced in order to continue treatment.The replacement device type is unknown.The patient was reported as unaffected by this event.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11043108
Report Number1317056-2020-00220
Device Sequence Number19104477
Product Code LJS
UDI-Device IdentifierH965458910
UDI-PublicH965458910
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number45891
Device Catalogue Number45891
Device Lot Number5634787
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1